Missouri, 2001

Hail and Damaging Winds in Missouri, June 14, 2001

June 14, 2001 · NWS EAX · 31 events in 24 counties and zones

23 thunderstorm wind, 8 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$90,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 14, 2:45 AM CST, 4 hours 1 minute earlier.

Area forecast discussion, Jun 14, 2:45 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 AM CDT THU JUN 14 2001

IR SAT SHOWS THAT CLOUD TOPS CONTINUE TO COOL THIS MORNING...WITH
SRN EXTENT OF CONVECTION RIGHT IN THE MIDDLE OF KANSAS ALONG FRONT.
AS THE LLVL JET MOVES EAST...EXPECT THE LINE OF CONVECTION TO FOLLOW
ALONG. NWRN ZONES WILL SEE ACTIVITY BY ZONE ISSUANCE...HOWEVER THE
REST OF WRN CWA WILL HAVE TO WAIT TIL MORE LIKE 12Z.  WHILE THE
ACTIVITY MAY WEAKEN SOMEWHAT AS IT ENTERS CWA...EXPECT DAYTIME
HEATING TO REDEVELOP/STRENGTHEN IT IN ERN CWA. SEVERE POTENTIAL WILL
PROBABLY BE HIGHEST EAST OF I35.  DIRECTIONAL SHEAR MORESO THAN
SPEED SHEAR. WILL DO POPS CLOSE TO CURRNT ZFP/GUID. NOT EXPECTING A
LOT OF TRAINING AS FRONT SEEMS TO MOVE PRETTY FAST BY EVENING...BUT
BRIEF HEAVY RAIN IS POSSIBLE.    TEMPS ARE TRICKY. FEEL THAT TSRA
WILL TAKE LONG ENOUGH THAT ERN CWA WILL BE ON THE WARM SIDE...WHERE
THE WRN CWA WILL HALT WARMING ONCE PRECIP ARRIVES. WARM CURRENT
TEMPS...SO WILL GO NEAR 85 IN THE WEST AND UPPER 80S IN THE EAST.

MODELS IN DECENT AGREEMENT WITH THE EXITING SYSTEM...AND THIS IS
ALONG THE LINES OF CURRNT PKG.  COOLER DAY EXPECTED ON FRIDAY...WITH
WARM UP FOR THE WEEKEND. NO OTHER CHANGES PLANNED.

.EAX...
KS...NONE.
MO...NONE.

LVQ

In the hours before

Special weather statement, Jun 14, 5:00 AM CST, 1 hour 46 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT THU JUN 14 2001

...THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING...

FORECAST: THROUGH THE MORNING...SEVERE THUNDERSTORMS ARE POSSIBLE
MAINLY WEST OF AN I35 LINE.  THE MAIN THREAT FROM THESE STORMS WILL
BE LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINFALL AND FREQUENT
LIGHTNING. FROM LATE MORNING INTO THE EVENING HOURS...THIS ACTIVITY
WILL SHIFT EAST OF AN I35 LINE.

DISCUSSION: A LINE OF STRONG STORMS HAS FORMED OVER THE HIGH PLAINS
THIS MORNING...MOVING NORTHEAST INTO EXTREME NORTHEAST KANSAS AND
NORTHWEST MISSOURI. THEY ARE AHEAD OF A COLD FRONT AND STRONG
SURFACE LOW. AS THESE STORMS PROPAGATE TO THE EAST...THEY WILL
PRODUCE BOUNDARIES...IN ADDITION TO THE SURFACE FRONT...WHICH WILL
BE THE FOCUS FOR MORE THUNDERSTORMS THIS AFTERNOON. THE SYSTEM WILL
EXIT THE REGION DURING THE EVENING HOURS...WHICH WILL EFFECTIVELY
END THE ACTIVITY.

OUTLOOK: THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AND
WEDNESDAY. AT THIS TIME...THE SEVERE POTENTIAL LOOKS TO BE MINIMAL.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/EAX.

LVQ

The radar

The Pleasant Hill radar (KEAX), 120 km away, was scanning. The volume nearest the first event began at 12:47 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 8 hail. Local standard time, as filed.

Hail, De Kalb

When
June 14, 6:46 AM CST
Where
De Kalb County, Maysville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.883, -94.383

Hail, Gentry

When
June 14, 6:46 AM CST
Where
Gentry County, King City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.050, -94.533

Hail, Daviess

When
June 14, 7:45 AM CST
Where
Daviess County, Jamesport
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.967, -93.817

Hail, Grundy

When
June 14, 7:52 AM CST
Where
Grundy County, 6 mi SW of Trenton
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.017, -93.700

Hail, Linn

When
June 14, 9:50 AM CST
Where
Linn County, 4 mi SW of New Boston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.917, -92.933

Hail, Cass

When
June 14, 1:17 PM CST
Where
Cass County, Cleveland
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.683, -94.600

Thunderstorm Wind, Cass

When
June 14, 1:20 PM CST
Where
Cass County, Peculiar
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
38.717, -94.467

Thunderstorm Wind, De Kalb

When
June 14, 1:20 PM CST
Where
De Kalb County, 1 mi E of Maysville
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
39.883, -94.367

Thunderstorm Wind, Jackson

When
June 14, 1:24 PM CST
Where
Jackson County, Raytown
Measured
61 kt (70 mph)
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
39.017, -94.483

Thunderstorm Wind, Clay

When
June 14, 1:30 PM CST
Where
Clay County, Liberty
Measured
61 kt (70 mph)
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
39.250, -94.433

Large trees reported blown down by law enforcement.

Thunderstorm Wind, Ray

When
June 14, 1:45 PM CST
Where
Ray County, 5 mi W of Richmond
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
39.283, -94.083

Thunderstorm Wind, Caldwell

When
June 14, 1:50 PM CST
Where
Caldwell County, Mirabile
Measured
70 kt (81 mph)
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
39.617, -94.150

Thunderstorm Wind, Lafayette

When
June 14, 1:50 PM CST
Where
Lafayette County, Odessa
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
39.000, -93.967

Hail, Caldwell

When
June 14, 1:55 PM CST
Where
Caldwell County, Polo
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.550, -94.050

Thunderstorm Wind, Clinton

When
June 14, 2:00 PM CST
Where
Clinton County, Lathrop
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
39.550, -94.333

Thunderstorm Wind, Harrison

When
June 14, 2:00 PM CST
Where
Harrison County, 2 mi W of Blythedale
Measured
61 kt (70 mph)
Property damage
$3,000
Reported by
BROADCAST MEDIA
Coordinates
40.483, -93.950

Large trees down and 6 outbuildings destroyed.

Thunderstorm Wind, Daviess

When
June 14, 2:05 PM CST
Where
Daviess County, Pattonsburg
Measured
61 kt (70 mph)
Reported by
OFFICIAL NWS OBS.
Coordinates
40.050, -94.133

Large trees blown down.

Thunderstorm Wind, Johnson

When
June 14, 2:10 PM CST
Where
Johnson County, Warrensburg
Measured
70 kt (81 mph)
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
38.767, -93.750

Thunderstorm Wind, Carroll

When
June 14, 2:16 PM CST
Where
Carroll County, Carrollton
Measured
52 kt (60 mph)
Reported by
TRAINED SPOTTER
Coordinates
39.367, -93.500

Thunderstorm Wind, Grundy

When
June 14, 2:16 PM CST
Where
Grundy County, Trenton
Measured
61 kt (70 mph)
Reported by
TRAINED SPOTTER
Coordinates
40.083, -93.617

Thunderstorm Wind, Cooper

When
June 14, 2:20 PM CST
Where
Cooper County, Boonville
Measured
61 kt (70 mph)
Reported by
EMERGENCY MANAGER
Coordinates
38.967, -92.733

Hail, Grundy

When
June 14, 2:20 PM CST
Where
Grundy County, Trenton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.083, -93.617

Thunderstorm Wind, Livingston

When
June 14, 2:20 PM CST
Where
Livingston County, Chillicothe
Measured
61 kt (70 mph)
Reported by
AMATEUR RADIO
Coordinates
39.800, -93.550

Thunderstorm Wind, Macon

When
June 14, 2:20 PM CST
Where
Macon County, Excello
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
39.633, -92.483

Thunderstorm Wind, Saline

When
June 14, 2:35 PM CST
Where
Saline County, Marshall
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
39.133, -93.200

Thunderstorm Wind, Chariton

When
June 14, 2:55 PM CST
Where
Chariton County, 1 mi SE of Brunswick
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
39.417, -93.117

Thunderstorm Wind, Sullivan

When
June 14, 2:55 PM CST
Where
Sullivan County, Green City
Measured
61 kt (70 mph)
Reported by
AMATEUR RADIO
Coordinates
40.267, -92.950

Thunderstorm Wind, Linn

When
June 14, 3:09 PM CST
Where
Linn County, Linneus
Measured
61 kt (70 mph)
Reported by
LAW ENFORCEMENT
Coordinates
39.867, -93.233

Thunderstorm Wind, Putnam

When
June 14, 3:10 PM CST
Where
Putnam County, 1 mi S of Martinstown
Measured
74 kt (85 mph)
Injuries
2 direct, 0 indirect
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
40.400, -92.767

Mobile home destroyed with two injuries. Reported by law enforcement.

Thunderstorm Wind, Adair

When
June 14, 3:15 PM CST
Where
Adair County, Kirksville
Measured
74 kt (85 mph)
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.200, -92.583

Thunderstorm Wind, Schuyler

When
June 14, 3:20 PM CST
Where
Schuyler County, Queen City
Measured
78 kt (90 mph)
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.417, -92.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252927, 5252929, 5252925, 5252930, 5252937, 5252919, 5252920, 5252928, 5252934, 5252922, 5253000, 5252916, 5252936, 5252917, 5252923, 5252933, 5252926, 5252935, 5252918, 5252931, 5252924, 5252932, 5252939, 5252940, 5253001, 5252921, 5253003, 5252938, 5252999, 5252915, 5253002.